Need to stop my period - noresthitene? Watch

***amy***
Badges: 6
Rep:
?
#1
Report Thread starter 10 years ago
#1
So I've had a period for almost 2 weeks! It's very light, often don't even really need to wear a tampon so isn’t a massive problem, BUT I’m going on holiday with my boyfriend in a week and the whole point is basically for us to have lots of sex and relax and stuff so this is very inconvenient.:o: (I also really want to get waxed and think that it’s probably not ‘allowed’ to get one when you’re on although this is obviously less important).

It doesn’t show any sign of stopping anytime soon, and it may be because I’m on the mini-pill (like Cerazette) which stopped my periods for 6 months and this is the first one so I imagine that’s why it’s dodgy.

What I’m hoping for is is there anything you can get from the doctor to temporarily stop it? If I pretend I’m going camping or something, I heard they can give you noresthetine (not sure if that’s how you spell it!) but I think that’s only if your period hasn’t already started and you want to delay it? Anyone taken it and know? I’ve also heard of taking lots of ibuprofen but that sounds worrying and I don’t want to harm myself.
0
reply
pwincess_sabie
Badges: 1
#2
Report 10 years ago
#2
take the pill
0
reply
woofums
Badges: 13
Rep:
?
#3
Report 10 years ago
#3
Its norethisterone. You are meant to take it about 3 days before you are due so i dont know if you could take it, youll have to ask with the doctor. Dont take ibuprofen, that wont stop it.
0
reply
arpeggio
Badges: 2
Rep:
?
#4
Report 10 years ago
#4
Ask your doctor about norethisterone - you take it 3 times a day, starting 3/4 days before the start of your period (so might not be suitable for you?) When I took it I got quite bad side effects, but I guess it's worth it.

If you've had it for 2 weeks isn't it likely to have stopped by the time you go on holiday anyway?
0
reply
Jordan1990
Badges: 11
Rep:
?
#5
Report 10 years ago
#5
Your allowed to get a wax when your on your period but it will hurt alot more due to the area being more sensitive than usual
0
reply
Fandellos
Badges: 13
Rep:
?
#6
Report 10 years ago
#6
(Original post by ***amy***)
I’m going on holiday with my boyfriend in a week and the whole point is basically for us to have lots of sex and relax and stuff
My and the gf are thinking about doing this.... what are your plans?

and i realise this is slight derailment of the subject, so i apologise :p:
0
reply
***amy***
Badges: 6
Rep:
?
#7
Report Thread starter 10 years ago
#7
(Original post by pwincess_sabie)
take the pill
yeah i'm already on it.. but not the combined so there's no running over packs thing, it stopped them altogether for ages but this is the first one. is combined what you meant?
0
reply
Fandellos
Badges: 13
Rep:
?
#8
Report 10 years ago
#8
and apparently it will make you feel quite bloated OP (says my gf)
0
reply
***amy***
Badges: 6
Rep:
?
#9
Report Thread starter 10 years ago
#9
(Original post by arpeggio)
Ask your doctor about norethisterone - you take it 3 times a day, starting 3/4 days before the start of your period (so might not be suitable for you?) When I took it I got quite bad side effects, but I guess it's worth it.

If you've had it for 2 weeks isn't it likely to have stopped by the time you go on holiday anyway?
Ah no, what ones if you don't mind me asking?

Yeah I'm really hoping so, but but I've never had this before and it's weird because it's been so so light the whole time and because of not having had one for 6 months I think my body might be a bit messed up and it might carry on. Just trying to figure out what to do now, in case there's something you need to take a week in advance.
0
reply
Satine
Badges: 1
Rep:
?
#10
Report 10 years ago
#10
As I recall my doctor has told me that it is possible to stop a period after it's started with norethisterone, but you might need a slightly higher dose and it's not foolproof. It's probably worth going to ask.
0
reply
***amy***
Badges: 6
Rep:
?
#11
Report Thread starter 10 years ago
#11
(Original post by Fandellos)
My and the gf are thinking about doing this.... what are your plans?
and i realise this is slight derailment of the subject, so i apologise

and apparently it will make you feel quite bloated OP (says my gf)
what will, noresthitine or the pill?

on plans, we're going to paris and staying in a hotel, maybe going to disneyland if we feel silly enough. It would be nice to do in England too if you get a nice hotel or B&B somewhere in Devon/ Dorset/ Cornwall/ wherever really.
0
reply
Fandellos
Badges: 13
Rep:
?
#12
Report 10 years ago
#12
(Original post by ***amy***)
what will, noresthitine or the pill?

on plans, we're going to paris and staying in a hotel, maybe going to disneyland if we feel silly enough. It would be nice to do in England too if you get a nice hotel or B&B somewhere in Devon/ Dorset/ Cornwall/ wherever really.
well she says that any drugs over your period generally give a bloated feeling (although she also says she isnt a professional so....)

and nice! how much is that all costing you? when are you going?
0
reply
arpeggio
Badges: 2
Rep:
?
#13
Report 10 years ago
#13
(Original post by ***amy***)
Ah no, what ones if you don't mind me asking?

Yeah I'm really hoping so, but but I've never had this before and it's weird because it's been so so light the whole time and because of not having had one for 6 months I think my body might be a bit messed up and it might carry on. Just trying to figure out what to do now, in case there's something you need to take a week in advance.
I don't really know if it was down to the norethisterone or the fact that I was living abroad with a change of diet/lifestyle etc for several weeks. But I felt nauseous and was sick a lot on about 5 occasions. I also gained a stone in 6 weeks. I don't want to alarm you though - even if they were side effects they'd only affect a few people who took it, and if you're only on it for a week or two it probably wouldn't be so bad!
0
reply
Annie354
Badges: 12
Rep:
?
#14
Report 10 years ago
#14
I had the same thing, I'm on the same pill.
Didn't have periods for about six months but then spend around 3/4 weeks kind of on and off. When I asked about it the nurse said it was normal for someone my size to either stop their periods altogether or just have very light periods. If you want regular periods think of maybe switching what you're on.
0
reply
fredscarecrow
Badges: 4
Rep:
?
#15
Report 10 years ago
#15
As a warning, when I came off norethisterone I was in the worst agony ever. For hours. It literally felt like my body was being ripped apart, and I was drugged up to the eyeballs with painkillers, surrounded by hot water bottles etc.
According to my doctor, it's quite common to get 'increased' period pain after finishing your course... :rolleyes:
0
reply
hippieglitter
Badges: 17
Rep:
?
#16
Report 10 years ago
#16
I was prescribed norethisterone having constantly bled for two months, so you can take it while you are bleeding, but when i stopped taking it i started bleeding again almost instantly so if you can get it make sure you get enough to last you. And yeah it hurts.
0
reply
***amy***
Badges: 6
Rep:
?
#17
Report Thread starter 10 years ago
#17
(Original post by hippieglitter)
I was prescribed norethisterone having constantly bled for two months, so you can take it while you are bleeding, but when i stopped taking it i started bleeding again almost instantly so if you can get it make sure you get enough to last you. And yeah it hurts.
Just out of interest, what was your reason when you went to the doctor for getting it? And also, do you mean it hurts while you're taking it, like period cramps and stuff but without the actual period? Just trying to figure out whether it would hurt me, as mine is so light it's not really noticeable/ painful at all.
0
reply
hippieglitter
Badges: 17
Rep:
?
#18
Report 10 years ago
#18
I went to the doctor because i had been bleeding very heavily for two months which obviously is not normal. So they prescribed me that just to stop the bleeding while they tried to work out what was wrong with me. It hurt after i came off, i had always had period pains and this was like that but worse for few days.
0
reply
Beckylou24
Badges: 1
Rep:
?
#19
Report 1 year ago
#19
Hi I was prescribed norethisterone today to stop my period as I have been bleeding for a month is it true they can stop your period?
0
reply
Devify
Badges: 19
Rep:
?
#20
Report 1 year ago
#20
(Original post by Beckylou24)
Hi I was prescribed norethisterone today to stop my period as I have been bleeding for a month is it true they can stop your period?
They wouldn't prescribe it if it didn't. It depends on why your period hasn't stopped yet but taking it should hopefully sort it out. I suggest you read the leaflet information for it if you don't trust your GP.
0
reply
X

Quick Reply

Attached files
Write a reply...
Reply
new posts
Latest
My Feed

See more of what you like on
The Student Room

You can personalise what you see on TSR. Tell us a little about yourself to get started.

Personalise

Where do you need more help?

Which Uni should I go to? (148)
18.59%
How successful will I become if I take my planned subjects? (78)
9.8%
How happy will I be if I take this career? (135)
16.96%
How do I achieve my dream Uni placement? (114)
14.32%
What should I study to achieve my dream career? (77)
9.67%
How can I be the best version of myself? (244)
30.65%

Watched Threads

View All
Latest
My Feed

See more of what you like on
The Student Room

You can personalise what you see on TSR. Tell us a little about yourself to get started.

Personalise